Alert archive / Arizona / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 14, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 7, 2006, 1:51 PM MST for Pima County, Arizona. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2006, 1:51 PM MST (20:51 UTC)
- Expired
- Jun 7, 2006, 2:30 PM MST
- In force
- 39 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 26 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 2:40 PM MST | HAIL 0.75 | 12 E Tucson, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 1:39 PM MST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 8.9 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2617 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 072051 SVRTWC AZC019-072130- /O.NEW.KTWC.SV.W.0014.060607T2051Z-060607T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 151 PM MST WED JUN 7 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA THIS INCLUDES THE CITY OF TUCSON * UNTIL 230 PM MST * AT 145 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 19 MILES SOUTHEAST OF TUCSON...OR ABOUT 17 MILES NORTHEAST OF GREEN VALLEY...AND MOVING NORTH AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RITA RANCH...SAGUARO NATIONAL PARK EAST...TUCSON INTERNATIONAL AIRPORT...DAVIS-MONTHAN AIR FORCE BASE AND SOUTH TUCSON. THIS STORM WILL PRODUCE DAMAGING WINDS AND BLOWING DUST. BE PREPARED FOR SUDDEN CHANGES IN VISIBILITY AND WIND GUSTS OF 60 MPH OR GREATER. LAT...LON 3187 11090 3198 11063 3232 11070 3219 11108 $$ WEATHER.GOV/TUCSON
1 follow-up statement
000 WWUS55 KTWC 072113 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 212 PM MST WED JUN 7 2006 AZC019-072130- /O.CON.KTWC.SV.W.0014.000000T0000Z-060607T2130Z/ PIMA AZ- 212 PM MST WED JUN 7 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM MST FOR EAST CENTRAL PIMA COUNTY... AT 206 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RITA RANCH...OR ABOUT 12 MILES SOUTHEAST OF TUCSON...MOVING NORTHWEST AT 20 MPH. HALF INCH HAIL HAS BEEN REPORTED WITH THIS STORM NEAR RITA RANCH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TUCSON INTERNATIONAL AIRPORT...DAVIS-MONTHAN AIR FORCE BASE AND SOUTH TUCSON A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST WEDNESDAY EVENING FOR SOUTHEASTERN ARIZONA. LAT...LON 3190 11087 3200 11053 3234 11065 3222 11108 $$ WEATHER.GOV/TUCSON CS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:10 AM MST, 3 hours 41 minutes earlier.
Area forecast discussion, Jun 7, 10:10 AM MST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 1010 AM MST WED JUN 7 2006 .SYNOPSIS...A LOW PRESSURE SYSTEM OVER BAJA CALIFORNIA WILL PROVIDE A MOIST SOUTHEAST FLOW DURING THE NEXT FEW DAYS. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO SOUTHEAST ARIZONA THIS AFTERNOON AND EVENING. A FEW OF THE STRONGER THUNDERSTORMS WILL PRODUCE DAMAGING WINDS AS WELL AS LOCALLY HEAVY RAINFALL. MOISTURE WILL REMAIN IN PLACE THURSDAY FOR A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS. A DRIER SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER THE REGION WITH THE CHANCE OF THUNDERSTORMS ENDING BY THE WEEKEND. && .DISCUSSION...SATELLITE IMAGERY INDICATED SCATTERED CUMULOFORM CLOUDS ACROSS FAR WRN PIMA COUNTY AS WELL AS GRAHAM/COCHISE COUNTIES AT THIS TIME. GENERALLY CLEAR SKIES PREVAILED ELSEWHERE. DEWPOINTS VALID 16Z WERE IN THE MID 40S-LOWER 50S AND THESE VALUES WERE NEARLY 2-8 DEGS HIGHER VERSUS 24 HOURS AGO. 07/12Z KTUS SOUNDING REFLECTED A FAIRLY MOIST REGIME WITH PRECIP WATER VALUE NEAR 1.20 INCH. FAIRLY STRONG SELY FLOW THROUGHOUT MUCH OF THE PROFILE...AT LEAST FROM THE SURFACE-300 MB LAYER...THOUGH STABLE ENVIRONMENT AT THAT TIME WITH LIFTED INDEX VALUE NEAR ZERO. A REQUEST FOR SPECIAL 18Z SOUNDING HAS BEEN MADE GIVEN THE POTENTIAL FOR ACTIVE WEATHER THIS AFTERNOON. ANALYSES OF 07/12Z UPPER AIR PLOTS INDICATED HIGH PRESSURE CENTERED OVER SE CO/SW KS AND LOW PRESSURE JUST OFF THE SRN CA/NRN BAJA COASTS. MODERATE-STRONG SELY FLOW PREVAILED OVER SE AZ. WATER VAPOR IMAGERY CONFIRMS PRESENCE OF VORT MAX INITIALIZED FAIRLY WELL VIA 07/12Z NAM/GFS OVER W CENTRAL CHIHUAHUA. GOES PRECIP WATER IMAGERY INDICATES DRIER LOW-LEVEL REGIME ACROSS MUCH OF AREA AT THIS TIME. HOWEVER APPEARS TO BE MOIST MID/HIGH LEVEL AXIS EXTENDING FROM VICINITY KTUS SEWD ACROSS NERN SONORA/NW CHIHUAHUA. QUICK GLANCE AT 07/12Z GFS DEPICTED CONVECTIVE FEEDBACK VORTS OVER FAR SE AZ VALID 08/00Z AND VICINITY WHITE MOUNTAINS LATER TONIGHT. BASED ON AFOREMENTIONED DIAGNOSTICS AND NAM/GFS SOLUTIONS...BELIEVE ONSET OF SHOWERS/TSTMS WILL BE OVER NW CHIHUAHUA/FAR ERN SECTIONS BY EARLY-MID AFTERNOON WITH CELLS MOVING QUICKLY NWWD. THUS WHITE MOUNTAINS/GRAHAM/ERN COCHISE COUNTIES IS AREA FOR HIGHEST POTENTIAL OF TSTMS THIS AFTERNOON. CONVECTIVE ACTIVITY IS EXPECTED TO SHIFT GRADUALLY WWD TOWARD TUCSON VICINITY BY LATE AFTERNOON/EARLY EVENING. BULK OF SHOWERS/TSTMS EXPECTED AT THIS TIME TO END SOMETIME BETWEEN MIDNIGHT/DAYBREAK THUR. ANOTHER FAIRLY ACTIVE DAY ON TAP THUR AS MOIST SELY/SLY FLOW CONTINUES AROUND UPPER HIGH OVER CENTRAL CONUS PLAINS AND TROUGH OVER THE SRN CA COAST. FLOW ALOFT PROGGED TO BECOME INCREASINGLY SWLY ON FRI IMPORTING DRIER AIR ACROSS WRN/CENTRAL PIMA COUNTY. HOWEVER MOISTURE SHOULD BE SUFFICIENT FOR LOW-GRADE POPS TUCSON VICINITY EWD FRI AFTERNOON/EVENING. GRADUAL DECREASE IN TSTMS SAT WITH SLIGHT CHANCE POPS STILL WARRANTED FAR ERN MOUNTAINS. INHERITED FORECASTS HAVE DRY FORECAST AREAWIDE SAT NIGHT-TUE AND THIS APPEARS REASONABLE AT THIS TIME THOUGH DEEPER MOISTURE TO EXIST NOT FAR FROM AZ/NM BORDER. DAYTIME MAX TEMPS THIS AFTERNOON AND THUR EXPECTED TO BE CLOSE TO NORMAL FOR EARLY JUNE. SLIGHTLY WARMER FRI WITH DAYTIME MAX TEMPS DURING THE SAT-TUE PERIOD TRENDING CLOSE TO...OR SLIGHTLY ABOVE... SEASONAL NORMALS FOR EARLY JUNE. && .FIRE WEATHER...HIGH PRESSURE OVER THE CENTRAL ROCKIES AND A LOW PRESSURE TROUGH OVER NORTHERN BAJA CALIFORNIA WILL BRING DEEP MOISTURE INTO SOUTHEAST ARIZONA THROUGH THURSDAY. THIS WILL MAINTAIN A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS INTO THURSDAY. SOME STORMS LATER THIS AFTERNOON AND EVENING SHOULD BE A FAIRLY WET...WITH GUSTY AND ERRATIC WINDS NEAR ANY THUNDERSTORMS THAT DO OCCUR. DRIER CONDITIONS ARE EXPECTED AREAWIDE BY LATE IN THE WEEKEND AND EARLY NEXT WEEK. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
Hazardous weather outlook, Jun 7, 10:55 AM MST, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1055 AM MST WED JUN 7 2006 AZZ019-029>035-081400- NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY- UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY- 1055 AM MST WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARIZONA AND SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS IS ON TAP THIS AFTERNOON AND EVENING AS A VERY MOIST SOUTHEAST FLOW PREVAILS OVER SOUTHEAST ARIZONA. THE GREATEST PROSPECT OF THUNDERSTORMS IS EXPECTED TO BE FROM THE TUCSON AREA EASTWARD...OR ACROSS GRAHAM... GREENLEE...COCHISE AND EASTERN PIMA COUNTIES...WHERE THE DEEPEST MOISTURE EXISTS. SOME OF THE STRONGER THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE CAPABLE OF PRODUCING LOCALLY DAMAGING WINDS AS WELL AS LARGE HAIL. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS WESTERN AND CENTRAL PIMA COUNTY LATE THIS AFTERNOON AND TONIGHT. THE LOSS OF DAYTIME HEATING WILL MEAN THAT THUNDERSTORMS WILL DECREASE IN COVERAGE AND INTENSITY AFTER SUNSET...THOUGH SOME SHOWERS AND THUNDERSTORMS MAY YET BE ONGOING AFTER MIDNIGHT AND TOWARD DAYBREAK THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY... MAINLY DURING THE AFTERNOON AND EVENING. A DECREASE IN SHOWERS AND THUNDERSTORMS IS ON TAP FRIDAY...THEN DRIER AIR SPREADING INTO THE REGION WILL BRING AN END TO THUNDERSTORM DEVELOPMENT BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 5:24 PM MST | Dust Storm Warning | TWC | 96 min | |
| Jun 6, 5:34 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 41 min |
| Jun 7, 2:30 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 60 min |
| Jun 7, 4:23 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.